Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 261, NWS St. Louis, MO

November 19, 2009Callaway County, Osage County, Missouri

NWS St. Louis, MO issued this river flood warning at Nov 19, 2009, 10:13 AM CST for Callaway County, Osage County, Missouri. It took effect at Nov 20, 2009, 12:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2009, 10:13 AM CST (16:13 UTC)
In effect from
Nov 20, 2009, 12:00 AM CST
Expired
Nov 20, 2009, 10:13 AM CST
In force
10 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Callaway County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 105 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River near Chamois (CMSM7).

Action stage
15 ft
Minor stage
17 ft
Moderate stage
28 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 191613
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1013 AM CST THU NOV 19 2009

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  MISSOURI RIVER...

      NEAR CHAMOIS...AFFECTING CALLAWAY AND OSAGE COUNTIES
      AT HERMANN...AFFECTING GASCONADE AND MONTGOMERY COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF AROUND 3 INCHES OF PRECIPITATION 
OVER THE LAST SEVERAL DAYS WITH LITTLE SIGNIFICANT PRECIPITATION 
FORECAST IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND 
ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC027-151-201613-
/O.NEW.KLSX.FL.W.0261.091120T0600Z-091122T0600Z/
/CMSM7.1.ER.091120T0600Z.091120T0600Z.091120T1800Z.NO/
1013 AM CST THU NOV 19 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSOURI RIVER NEAR CHAMOIS
* FROM LATE TONIGHT TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 AM THURSDAY THE STAGE WAS 16.1 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER MIDNIGHT FRIDAY.

$$

MOC073-139-201612-
/O.NEW.KLSX.FL.W.0262.091119T1641Z-091122T2100Z/
/HRNM7.1.ER.091119T1641Z.091120T0600Z.091121T2100Z.NO/
1013 AM CST THU NOV 19 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSOURI RIVER AT HERMANN
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:30 AM THURSDAY THE STAGE WAS 20.8 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 21.5 FEET BY FRIDAY MORNING. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY AFTERNOON.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   11/20  11/21  11/22  11/23  11/24

MISSOURI RIVER
  CHAMOIS          17   16.10      17.0   16.8   16.2   15.0   12.5
  HERMANN          21   20.82      21.5   21.2   20.5   19.3   17.0
2 follow-up statements
000 
WGUS83 KLSX 200208
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
808 PM CST THU NOV 19 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
MISSOURI...
 

  MISSOURI RIVER NEAR CHAMOIS AFFECTING CALLAWAY AND OSAGE COUNTIES

  MISSOURI RIVER AT GASCONADE AFFECTING GASCONADE AND MONTGOMERY 
  COUNTIES 

  MISSOURI RIVER AT HERMANN AFFECTING GASCONADE AND MONTGOMERY 
  COUNTIES 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF AROUND 3 INCHES OF PRECIPITATION 
OVER THE LAST SEVERAL DAYS WITH NO ADDITIONAL PRECIPITATION 
FORECAST IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC027-151-210208-
/O.CON.KLSX.FL.W.0261.091120T0600Z-091122T0600Z/
/CMSM7.1.ER.091120T0600Z.091120T0600Z.091120T1800Z.NO/
808 PM CST THU NOV 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER NEAR CHAMOIS.
* FROM LATE TONIGHT TO LATE SATURDAY NIGHT.
* AT  7:00 AM THURSDAY THE STAGE WAS 16.1 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO FLOOD STAGE AFTER 
  MIDNIGHT FRIDAY.
* IMPACT...AT 17.0 FEET...FLOOD STAGE:  LOWER LYING BOTTOM LAND BEGINS
  TO FLOOD.

$$

MOC073-139-210207-
/O.EXT.KLSX.FL.W.0260.000000T0000Z-091124T2136Z/
/GSCM7.1.ER.000000T0000Z.091120T1200Z.091123T0936Z.NO/
808 PM CST THU NOV 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT GASCONADE.
* AT 7:00 PM THURSDAY THE STAGE WAS 23.3 ESTIMATED FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 23.6 FEET FRIDAY 
  MORNING.
* IMPACT...AT 22.0 FEET...FLOOD STAGE.  MINOR FLOODING OF CROPLAND 
  BEGINS.

$$

MOC073-139-210207-
/O.EXT.KLSX.FL.W.0262.000000T0000Z-091122T1200Z/
/HRNM7.1.ER.091119T1915Z.091120T0600Z.091121T1200Z.NO/
808 PM CST THU NOV 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT HERMANN.
* AT  7:30 PM THURSDAY THE STAGE WAS 21.2 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.3 FEET BY 
  FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  MORNING.
* IMPACT...AT 21.0 FEET...FLOOD STAGE.  MINOR FLOODING OF CROPLAND 
  BEGINS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   11/20  11/21  11/22  11/23  11/24

MISSOURI RIVER
  CHAMOIS          17   16.10      17.0   16.8   16.1   14.4   11.5
  GASCONADE        22  E23.30      23.6   23.4   22.9   21.8   18.9
  HERMANN          21   21.19      21.3   21.0   20.2   18.9   16.0
000 
WGUS83 KLSX 201613
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1013 AM CST FRI NOV 20 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI...
 
  MISSOURI RIVER...

        NEAR CHAMOIS...AFFECTING CALLAWAY AND OSAGE COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS IS THE LAST STATEMENT FOR THIS FLOODING EVENT.

&&

MOC027-151-201643-
/O.CAN.KLSX.FL.W.0261.000000T0000Z-091122T0600Z/
/CMSM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1013 AM CST FRI NOV 20 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSOURI RIVER NEAR CHAMOIS.
* AT 7:00 AM FRIDAY THE STAGE WAS 16.4 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 16.4 FEET.  THE 
  RIVER WILL FALL TO 16.2 FEET BY SATURDAY MORNING.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   11/21  11/22  11/23  11/24  11/25

MISSOURI RIVER
  CHAMOIS          17   16.40      16.2   15.3   13.7   11.0    9.7

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Nov 19, 5:32 AM CST, 4 hours 41 minutes earlier.

Area forecast discussion, Nov 19, 5:32 AM CST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
532 AM CST THU NOV 19 2009

.DISCUSSION...
/453 AM CST THU NOV 19 2009/

WATER VAPOR IMAGERY SHOWS LARGE LOW PRES SYS RESPONSIBLE FOR CLOUDY
AND DRIZZLY CONDITIONS OVER THE PAST FEW DAYS STARTING TO MOVE NE
OUT OF MO. ECMWF/UKMET/GFS/GEM IN GOOD AGREEMENT WITH SREF/NAM/LOCAL
WRF ON CONTINUED NEWD MOVEMENT WITH THE LOW CENTERED OVER THE GRTLKS
BY 00Z FRI. OVERALL...LINGERING -DZ IN THE NE SHOULD END BY AFTN
WITH CLDS CLRG FM SW TO NE AS THE LOW PULLS AWAY. TREND OF
DECREASING CLDS WILL AFFECT HIGH TEMPS TODAY WITH WARMER HIGHS FCST
IN THE SW DUE TO MORE AFTN SUNSHINE...SIMILAR TO WHAT OCCURRED YESTERDAY
OVER NWRN AR/NERN OK WITH CLRG. ADDITIONALLY...POTENTIAL EXISTS FOR
FOG TONIGHT DUE TO INHIBITED MIXING FM CLD COVER...MOIST GROUND AND
BL...GOOD RADIATIONAL COOLING CONDITIONS...AND LGT WINDS WITH SFC
HIGH TO THE E.

NEXT CHC OF RAIN TIED TO TROF CURRENTLY APCHG ROCKY MOUNTAINS. MOST
OF THE SW ENERGY SHOULD REMAIN WELL TO THE S HOWEVER MODELS HAVE
BEEN COMING INTO BETTER AGREEMENT OVER THE LAST FEW DAYS WITH A MORE
SHEARED SOLUTION...BRINGING A FASTER NRN SYS ACROSS NE/IA/MO.
MAINTAINED GOING SCHC POPS FOR FRI NIGHT AND SAT FOR THIS SYS.

H5 RIDGING RETURNS FOR THE WEEKEND BEFORE THE NEXT TROF APPROACHES
ON SUN NIGHT...LEADING TO A BRIEF WARM UP FOR SAT AND SUN. THERE IS
SOME MODEL DISAGREEMENT THIS PD WITH GFS/GEM BRINGING A QUICK
SHORTWAVE ACROSS THE BI-STATE REGION ON SUN NIGHT IN ADVANCE OF THE
MAIN TROF ON MON NIGHT/TUE BUT THIS FEATURE IS NOT SHOWN BY THE
ECMWF. KEPT SUN NIGHT DRY DUE TO LOW CONFIDENCE IN THIS FEATURE.
MODELS POINT TO AN ACTIVE WX PATTN MON NIGHT THROUGH TUE NIGHT
DESPITE SIGNIFICANT PLACEMENT AND TIMING DIFFERENCES. CHCS OF WINTER
PRECIP WILL DEPEND ON HOW COLD OF AN AIR MASS ACCOMPANIES THIS SYS.

NO CHANGES MADE PAST 00Z TUE.

KANOFSKY

&&

.AVIATION...
/529 AM CST THU NOV 19 2009/

FOR THE 12Z TAFS...
UPPER LOW FINALLY MOVING OFF TO THE NORTHEAST WITH DRIER AIR
TAKING OVER FROM THE SOUTHWEST. CLEARING LINE ALMOST TO CWA BORDER
AND EXPECT AN IMPROVING TREND FROM LOW END MVFR TO VFR FROM
SOUTHWEST TO NORTHEAST TODAY. STARTED TO PLACE FOG INTO FORECAST FOR
TONIGHT WITH CLEAR SKIES AND LIGHT WIND EXPECTED.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Nov 19, 5:03 AM CST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
503 AM CST THU NOV 19 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
503 AM CST THU NOV 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

MODERATE FLOODING WILL CONTINUE ALONG PARTS OF THE ILLINOIS
RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MODERATE TO MAJOR FLOODING IS FORECAST ALONG PARTS OF THE
ILLINOIS RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

KANOFSKY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 8:25 PM CSTRiver Flood WarningLSXGasconade, Montgomery4 days
Nov 19, 10:13 AM CSTRiver Flood WarningLSXGasconade, Montgomery33 hr

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.